Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 7, 2021, 3:24 PM CDT for Forrest County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 3:24 PM CDT (20:24 UTC)
- Expired
- Jul 7, 2021, 4:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
County Forrest County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WWUS84 KJAN 072024
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
324 PM CDT Wed Jul 7 2021
MSZ073-074-072115-
Lamar MS-Forrest MS-
324 PM CDT Wed Jul 7 2021
...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL IN THE HATTIESBURG
AREA
At 323 PM CDT, Meteorologists were tracking thunderstorms producing
locally heavy rainfall over portions of Hattiesburg and West
Hattiesburg, moving northeast at 5 mph.
Locations impacted include...
Hattiesburg, Petal, West Hattiesburg, Rawls Springs, Sunrise and
Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3135 8950 3144 8930 3143 8929 3144 8924
3143 8917 3126 8915 3122 8938
TIME...MOT...LOC 2023Z 241DEG 6KT 3129 8927
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 12:26 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 7, 12:26 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1226 PM CDT Wed Jul 7 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR with occasional MVFR/IFR conditions prevail across the area, with the lower visibility and ceilings associated with afternoon showers and thunderstorms. These storms will peak in coverage and intensity by early evening with the southeastern sites, JAN/HKS/MEI/HBG/PIB, seeing the most frequent dips in ceiling and visibility as better storm coverage will occur there. Storm coverage relaxes overnight but high humidity will allow for widespread low stratus and fog to develop mostly for the southeast sites near dawn where MVFR/IFR conditions are likely. Conditions improve to prevailing VFR during the morning Thursday. /86/ && .DISCUSSION... A few light showers accompanied by occasional low stratus continue this morning. Temperature trends have been following quite well with the diurnal forecasted curve. Highs will rise into the middle and upper 80s by afternoon. A weak but well defined trough axis will contribute to numerous showers and storms by afternoon in the presence of a warm, moist boundary layer with around 2,000 J/KG SBCAPE and minimal CINH. A few stronger cores are possible later this afternoon and evening but with limited deep layer flow/shear and nothing extreme in terms of wet microburst potential, any severe wind gust threat seems to be low. /86/ Prior discussion below: Today and tonight... The region is situated on the western edge of an area of high pressure located across the Carolinas. To our southeast, Elsa is affecting Florida and to our southwest, an area of low pressure is affecting South Texas. Plentiful moisture has infiltrated the region once again as dewpoints overnight have been in the lower 70s. The 00Z KJAN sounding shows 1.84 inches precipitable water, which has been steadily increasing since our pleasantly drier weather this past weekend. Some showers have lingered overnight mainly across the eastern part of the forecast area and should continue through daybreak. It will be another typical early July today across the forecast area as coverage of showers and thunderstorms should be fairly great across the region. This convective activity may begin a little earlier than normal and continue into the evening hours, with some showers lingering overnight once again. At this point, don't expect severe weather with this activity today. Flow is relatively weak, and with the higher atmospheric moisture content present across the ArkLaMiss, some of this activity could result in locally heavy, efficient rainfall which may result in some localized flash flooding issues. Temperatures today, thanks to the early clouds and/or some fog in the morning as well as the early start to convection, should be cooler than yesterday. Highs will be cooler in the east with highs in the lower 80s. Elsewhere, temperatures should rise into the mid to upper 80s with potentially some lower 90s possible in the Delta. Overnight lows will be typical for July in the upper 60s and lower 70s. /28/ Tomorrow through Wednesday: A seasonable mid-summer pattern will persist across the area through the forecast period with warm temperatures and daily diurnally driven convection. The forecast starts off tomorrow with broad upper troughing draped across the Mississippi Valley and into the Appalachians. A slug of deep tropical moisture is also progged to extend from the Texas coast into the area with PWATs at or just above 2". As such, diurnally driven showers and thunderstorms will be likely across much of the area tomorrow, however, weak thermodynamic parameters will preclude any severe weather. Cloud cover and expected coverage of showers and thunderstorms will keep temperatures in check with afternoon highs in the upper 80s to low 90s. Heading into Friday and Saturday, stout upper ridging over the Four Corners is forecast to expand further east into the Southern Plains and the Lower Mississippi Valley. This will shunt greatest coverage of afternoon showers and storms to along and east of I-55 on Friday with only isolated to scattered coverage on Saturday. Temperatures will also warm with highs in the low to mid 90s on Saturday. Heading into Sunday and next work week, 00z suite of global guidance is in good agreement that a northern stream shortwave trough will dive through the Northern Plains and into the Mississippi Valley. While differences remain with regards to timing and amplitude of the wave, the general consensus is that the Four Corners ridge will retrograde into the Great Basin with lower heights and troughing across the Lower Mississippi Valley. A surface cold front will also approach the area early next week, although it remains to be seen as to whether the front will make significant progress into the area or stall just to the northwest. Regardless, at least scattered coverage of afternoon showers and thunderstorms will continue with seasonable high temperatures in the low 90s. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 72 90 72 / 84 35 66 16 Meridian 82 69 88 70 / 83 42 72 19 Vicksburg 87 72 90 72 / 79 30 60 15 Hattiesburg 83 72 89 73 / 87 33 66 18 Natchez 85 71 89 72 / 73 32 65 16 Greenville 87 72 90 72 / 58 27 54 12 Greenwood 87 71 91 72 / 77 32 61 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && LP
Hazardous weather outlook, Jul 7, 1:28 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 128 PM CDT Wed Jul 7 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081830- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 128 PM CDT Wed Jul 7 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Jul 7, 2:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD LOUISVILLE 33.12N 89.05W
07/07/2021 WINSTON MS STORM CHASER
STREETS FLOODED IN THE DOWNTOWN LOUISVILLE
AREA.
&&
DLSpecial weather statement, Jul 7, 2:46 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
246 PM CDT Wed Jul 7 2021
MSZ036-037-042>045-072045-
Neshoba MS-Attala MS-Leake MS-Yazoo MS-Madison MS-Holmes MS-
246 PM CDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEAKE...SOUTHERN
HOLMES...SOUTHERN ATTALA...NORTHEASTERN YAZOO...NORTHWESTERN NESHOBA
AND NORTHEASTERN MADISON COUNTIES THROUGH 345 PM CDT...
At 245 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Pickens to near Renfroe. Movement was
southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Philadelphia, Carthage, Edinburg, Pearl River, Benton, Goodman,
Pickens, Coxburg, Newport, Camden, Ebenezer, Vaughan, Renfroe,
Cameron, Way, Zama, Singleton, Thomastown, Smyrna and Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3278 8908 3273 9024 3302 9033 3302 8932
3293 8932 3293 8921
TIME...MOT...LOC 1945Z 308DEG 8KT 3290 9000 3289 8936
DLLocal storm report, Jul 7, 2:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 1 ESE FOREST HILL 32.26N 90.26W
07/07/2021 HINDS MS BROADCAST MEDIA
FLASH FLOODING ALONG SUNCREST DR.
&&
DLSpecial weather statement, Jul 7, 3:18 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
318 PM CDT Wed Jul 7 2021
LAZ025-026-MSZ059>061-072115-
Tensas LA-Concordia LA-Adams MS-Jefferson MS-Franklin MS-
318 PM CDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS AND
NORTHEASTERN CONCORDIA PARISHES...SOUTHWESTERN JEFFERSON...
NORTHWESTERN FRANKLIN AND NORTHEASTERN ADAMS COUNTIES THROUGH 415 PM
CDT...
At 318 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Clayton to near Natchez. Movement
was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Natchez, Vidalia, Ferriday, Clayton, Waterproof, Lee Bayou, Stanton,
Spokane, Cranfield, Helena, Church Hill, Ridgecrest and Roxie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3176 9160 3176 9159 3172 9156 3172 9155
3173 9154 3174 9154 3176 9156 3180 9158
3182 9157 3190 9138 3146 9102 3142 9139
3173 9164
TIME...MOT...LOC 2018Z 265DEG 17KT 3178 9161 3145 9134
DLLocal storm report, Jul 7, 3:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD 1 SE CLINTON 32.33N 90.32W
07/07/2021 HINDS MS BROADCAST MEDIA
STREET FLOODING.
&&
LPSpecial weather statement, Jul 7, 3:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
324 PM CDT Wed Jul 7 2021
MSZ073-074-072115-
Lamar MS-Forrest MS-
324 PM CDT Wed Jul 7 2021
...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL IN THE HATTIESBURG
AREA
At 323 PM CDT, Meteorologists were tracking thunderstorms producing
locally heavy rainfall over portions of Hattiesburg and West
Hattiesburg, moving northeast at 5 mph.
Locations impacted include...
Hattiesburg, Petal, West Hattiesburg, Rawls Springs, Sunrise and
Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3135 8950 3144 8930 3143 8929 3144 8924
3143 8917 3126 8915 3122 8938
TIME...MOT...LOC 2023Z 241DEG 6KT 3129 8927
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:11 PM CDT | Special Weather Statement | JAN | Hinds | 34 min |
| Jul 7, 1:13 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Jul 7, 2:16 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Jul 7, 2:46 PM CDT | Special Weather Statement | JAN | Leake | 59 min |
| Jul 7, 3:10 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake, Madison, Neshoba, Yazoo | 2 hr |
| Jul 7, 3:18 PM CDT | Special Weather Statement | JAN | Adams | 57 min |
| Jul 7, 3:57 PM CDT | Special Weather Statement | JAN | Leake | 63 min |
| Jul 7, 4:42 PM CDT | Special Weather Statement | JAN | Lincoln | 63 min |
| Jul 7, 5:14 PM CDT | Areal Flood Warning | JAN | Hinds, Rankin | 61 min |
| Jul 7, 6:28 PM CDT | Special Weather Statement | JAN | West Carroll | 62 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.